Drought, Archer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Severe to extreme drought persisted over western north Texas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Severe to extreme drought persisted over western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 10:22 PM CST, 1 hour 38 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1122 PM CDT Tue Jul 31 2018 .DISCUSSION... 06Z TAFs. && .AVIATION... VFR conditions will prevail with light and variable winds. && .PREV DISCUSSION... /issued 944 PM CDT Tue Jul 31 2018/ UPDATE... Slight modifications to hourly temps and dewpoints based on latest observation trend, but no significant changes needed. Temperatures close to 60 degrees still expected tonight with clear skies, light wind, and drier than average air. Most lows will be about 10 degrees below average, which I think most will appreciate this time of year. PREV DISCUSSION... /issued 659 PM CDT Tue Jul 31 2018/ DISCUSSION... 00Z TAFs. AVIATION... VFR conditions will prevail. The diurnal cumulus will dissipate and winds will become light and variable early this evening. PREV DISCUSSION... /issued 254 PM CDT Tue Jul 31 2018/ DISCUSSION... An anomalously low mid-level trough (almost two standard deviations normalized anomaly) has brought relatively cool and dry air across the Southern Plains. Light winds, dew points in the upper 50s to low 60s, and clear skies will allow for another cool night with low temperatures in the 50Fs and 60Fs. Opted to trend toward the colder end of guidance based on the aforementioned conditions. For Wednesday, temperatures will moderate to closer to average as southerly winds return with the eastward shift of the surface ridge. By late Wednesday into early Thursday, a shortwave trough is forecast to rotate around the eastern periphery of the mid-level ridge. This will result in a chance of showers and thunderstorms, especially across western Oklahoma and adjacent parts of Texas. Seasonably hot temperatures are expected toward the latter half of the week into the upcoming weekend. A shortwave trough that is forecast to eject into the Plains on Saturday may result in showers/storms affecting northern Oklahoma. Temperatures may return to above average by early next week as a low-level 850 mb thermal ridge with veered, south-southwest flow develops across the Southern Plains. Forecast uncertainty begins to increase by Tuesday as the 31/12Z GFS and ECMWF differ on the location and amplitude of an eastern U.S. mid-level trough. The GFS has a higher-amplitude trough with an attendant cold front moving into the area late Tuesday with showers/storms. On the other hand, the ECMWF has a lower-amplitude trough with a weaker front that dissipates across the Central Plains. The experimental FV3-GFS is closer to the ECMWF solution. Therefore, will keep it dry on Tuesday for now. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 89 67 91 / 0 0 10 10 Hobart OK 63 92 68 93 / 0 0 20 10 Wichita Falls TX 65 94 70 94 / 0 0 10 10 Gage OK 58 90 66 92 / 0 0 10 10 Ponca City OK 61 90 65 92 / 0 0 0 0 Durant OK 65 91 66 93 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/01
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Tue Jul 31 2018 OKZ004>048-050>052-TXZ083>090-011700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Tue Jul 31 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a slight chance of thunderstorms over western Oklahoma and adjacent parts of Texas Wednesday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780673, 780674, 780675, 780676, 780677, 780678, 780679, 780680.